Alert archive / Colorado / High Wind Warnings in 2022
High Wind Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Oct 23, 2022, 2:34 AM MDT for Elbert County, Lincoln County, Colorado. It took effect at Oct 23, 2022, 10:00 AM MDT. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 23, 2022, 2:34 AM MDT (08:34 UTC)
- In effect from
- Oct 23, 2022, 10:00 AM MDT
- Expired
- Oct 23, 2022, 4:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 10:00 AM MDT | NON-TSTM WND GST 62 | 7 Ssw Hugo, CO | MESONET STATION EW9214 HUGO. |
| Oct 23, 10:35 AM MDT | NON-TSTM WND GST 57 | Hugo, CO | MESONET STATION EW0539 HUGO. |
| Oct 23, 11:07 AM MDT | NON-TSTM WND GST 54 | 1 E Limon, CO | ASOS STATION KLIC LIMON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4399 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WWUS75 KBOU 230834 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 234 AM MDT Sun Oct 23 2022 COZ047-232215- /O.UPG.KBOU.HW.A.0006.221023T1500Z-221024T0000Z/ /O.NEW.KBOU.HW.W.0014.221023T1600Z-221023T2200Z/ /O.CON.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Kutch, Karval, Punkin Center, and Forder 234 AM MDT Sun Oct 23 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 60 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 26 possible Monday morning. * WHERE...Southern Lincoln County. * WHEN...For the High Wind Warning, from 10 AM this morning to 4 PM MDT this afternoon. For the Freeze Watch, from late tonight through Monday morning. * IMPACTS...Blowing dust will reduce visibility to less than a quarter mile in places. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds could result in rapid fire growth. Take steps now to protect tender plants from the cold. && $$ COZ046-232200- /O.UPG.KBOU.HW.A.0006.221023T1500Z-221024T0000Z/ /O.NEW.KBOU.HW.W.0014.221023T1600Z-221023T2200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Including the cities of Limon, Agate, Matheson, and Hugo 234 AM MDT Sun Oct 23 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Limon. * WHEN...From 10 AM this morning to 4 PM MDT this afternoon. * IMPACTS...Strong winds will likely lead to rapid fire growth of any new fire. Blowing dust will reduce visibility to less than a quarter mile in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ COZ038>041-043-045-232215- /O.CON.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet-Central and South Weld County-Central and East Adams and Arapahoe Counties- Including the cities of Fort Lupton, Loveland, Elbert, Nunn, Deer Trail, Highlands Ranch, Bennett, Larkspur, Longmont, Byers, Eaton, Denver International Airport, Lakewood, Leader, Aurora, Fondis, Arvada, Brighton, Kiowa, Greeley, Golden, Roggen, Hereford, Fort Collins, Littleton, Castle Rock, Boulder, City of Denver, and Parker 234 AM MDT Sun Oct 23 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...Fort Collins, Boulder and the western suburbs of Denver, Denver, Castle Rock, Greeley, and Byers. * WHEN...From late tonight through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Schlatter
3 follow-up statements
017 WWUS75 KBOU 231558 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 958 AM MDT Sun Oct 23 2022 COZ047-240000- /O.CON.KBOU.HW.W.0014.221023T1600Z-221023T2200Z/ /O.CON.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Kutch, Karval, Punkin Center, and Forder 958 AM MDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 60 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 26 possible. * WHERE...Southern Lincoln County. * WHEN...For the High Wind Warning, until 4 PM MDT this afternoon. For the Freeze Watch, from late tonight through Monday morning. * IMPACTS...Strong winds will likely lead to rapid fire growth of any new fire. Blowing dust will reduce visibility to less than a quarter mile in places. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ COZ046-232200- /O.CON.KBOU.HW.W.0014.221023T1600Z-221023T2200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Including the cities of Matheson, Hugo, Limon, and Agate 958 AM MDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Limon. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Strong winds will likely lead to rapid fire growth of any new fire. Blowing dust will reduce visibility to less than a quarter mile in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ COZ038>041-043-045-240000- /O.CON.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet-Central and South Weld County-Central and East Adams and Arapahoe Counties- Including the cities of Castle Rock, Byers, Brighton, Elbert, Leader, Deer Trail, Golden, Littleton, Eaton, Aurora, Loveland, Lakewood, Arvada, Denver International Airport, Parker, Roggen, Nunn, Highlands Ranch, Fondis, Longmont, City of Denver, Boulder, Larkspur, Kiowa, Greeley, Fort Collins, Bennett, Fort Lupton, and Hereford 958 AM MDT Sun Oct 23 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Fort Collins, Boulder and the western suburbs of Denver, Denver, Castle Rock, Greeley, and Byers. * WHEN...From late tonight through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ For more information from the National Weather Service, visit https://weather.gov/bou RPK
821 WWUS75 KBOU 232019 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 219 PM MDT Sun Oct 23 2022 COZ047-240430- /O.UPG.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/ /O.NEW.KBOU.FZ.W.0005.221024T0600Z-221024T1500Z/ /O.CON.KBOU.HW.W.0014.000000T0000Z-221023T2200Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Karval, Kutch, Punkin Center, and Forder 219 PM MDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...For the High Wind Warning, southwest winds 35 to 40 mph with gusts up to 60 mph ongoing. For the Freeze Warning, sub-freezing temperatures as low as 29 expected. * WHERE...Southern Lincoln County. * WHEN...For the High Wind Warning, until 4 PM MDT this afternoon. For the Freeze Warning, from Midnight tonight to 9 AM MDT Monday. * IMPACTS...Strong winds will likely lead to rapid fire growth of any new fire. Blowing dust will reduce visibility to less than a quarter mile in places. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ COZ038>041-043-045-240430- /O.UPG.KBOU.FZ.A.0002.221024T0600Z-221024T1500Z/ /O.NEW.KBOU.FZ.W.0005.221024T0600Z-221024T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet-Central and South Weld County-Central and East Adams and Arapahoe Counties- Including the cities of Littleton, Loveland, Fort Collins, Parker, Fort Lupton, City of Denver, Larkspur, Nunn, Arvada, Kiowa, Leader, Elbert, Denver International Airport, Roggen, Deer Trail, Boulder, Bennett, Castle Rock, Fondis, Eaton, Byers, Highlands Ranch, Hereford, Longmont, Greeley, Aurora, Golden, Lakewood, and Brighton 219 PM MDT Sun Oct 23 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Fort Collins, Boulder and the western suburbs of Denver, Denver, Castle Rock, Greeley, and Byers. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ046-232200- /O.CON.KBOU.HW.W.0014.000000T0000Z-221023T2200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Including the cities of Limon, Hugo, Agate, and Matheson 219 PM MDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph ongoing. * WHERE...Limon. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Strong winds will likely lead to rapid fire growth of any new fire. Blowing dust will reduce visibility to less than a quarter mile in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou RPK
619 WWUS75 KBOU 232156 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 356 PM MDT Sun Oct 23 2022 COZ047-241200- /O.EXP.KBOU.HW.W.0014.000000T0000Z-221023T2200Z/ /O.CON.KBOU.FZ.W.0005.221024T0600Z-221024T1500Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Forder, Kutch, Punkin Center, and Karval 356 PM MDT Sun Oct 23 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Southern Lincoln County. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$ COZ046-232300- /O.EXP.KBOU.HW.W.0014.000000T0000Z-221023T2200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Including the cities of Limon, Hugo, Matheson, and Agate 356 PM MDT Sun Oct 23 2022 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... The threat has ended. $$ COZ038>041-043-045-241200- /O.CON.KBOU.FZ.W.0005.221024T0600Z-221024T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet-Central and South Weld County-Central and East Adams and Arapahoe Counties- Including the cities of Arvada, Bennett, Byers, Fort Collins, City of Denver, Kiowa, Highlands Ranch, Roggen, Eaton, Nunn, Denver International Airport, Greeley, Leader, Larkspur, Lakewood, Loveland, Brighton, Golden, Longmont, Fondis, Fort Lupton, Aurora, Boulder, Castle Rock, Littleton, Hereford, Elbert, Deer Trail, and Parker 356 PM MDT Sun Oct 23 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Fort Collins, Boulder and the western suburbs of Denver, Denver, Castle Rock, Greeley, and Byers. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Oct 22, 11:30 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 22, 11:30 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1130 PM MDT Sat Oct 22 2022 .SHORT TERM...(This evening through Sunday) Issued at 159 PM MDT Sat Oct 22 2022 An upper level trough will move into the nrn Rockies and Great Basin tonight and then across the area on Sun. The main upper level low with this system will be over Wyoming by Sun aftn. For tonight, there will be a decent amount of QG ascent affecting portions of the mtns later this evening and overnight. Meanwhile moisture will gradually increase in the mtns overnight which should lead to an increase in snow especially in zone 31 and across the rest of the mtns late tonight. Position of upper level jet may allow for some enhanced banding of precip as well. On Sun, as main trough axis moves across will gradually see a shift to a more WNW component 700 mb flow in the mtns. This will allow for more widespread coverage of snow across the mtns as orographics are more favorable. Lapse rates are decent so could see some areas of heavier snowfall. Across the plains, a cold front will move across in the aftn hours with gust WNW winds behind this feature along with cooler temperatures. Ahead of this front will see gusty WSW winds. There is some potential for high winds mainly across ern portions of Elbert county and Lincoln county. Could see a few gusts in the 55 to 60 mph range from late morning thru mid aftn. As far as precip chances can't rule out a chc of aftn showers over the plains due to favorable lapse rates. .LONG TERM...(Sunday night through Saturday) Issued at 159 PM MDT Sat Oct 22 2022 Mountain snow will continue Sunday night across the mountains as the strong trough axis begins to shift to our east. Winds aloft will shift more to the west or west-northwest with moisture still prevalent below 500mb. Additional light accumulations will continue into Monday morning, especially over the Park Range. Any travel impacts should be winding down by daybreak on Monday. Meanwhile, a strong cold front will push southward across the plains Sunday evening into Sunday night. Post-frontal moisture is not particularly robust, but a few rain or snow showers will be possible overnight. The potential for snow accumulations looks like it's decreasing, with most hi-resolution guidance drying things out very quickly behind the front. With skies clearing a little bit faster than previously thought, it does look like temperatures will drop below freezing across most of the plains. The biggest change to the long term forecast was the addition of a Freeze Watch for the rest of our susceptible zones for Sunday night/Monday AM. Monday looks dry as the main piece of the trough quickly ejects into the northern plains, while a second piece dives into southern New Mexico and closes off as it tracks into Oklahoma. There may be just enough moisture to support a few snow showers over the higher terrain, but any accumulations would be minimal. It will also be cooler Monday with below normal highs - in the low 50s for most of the plains. Seasonable weather is expected through most of the week. A weak shortwave could bring some light precipitation to the mountains Tuesday afternoon into Tuesday night as upper level flow shifts to the west. Scattered snow showers will continue over the higher terrain Wednesday into Thursday ahead of our next potential trough. The pattern does look marginally more supportive for precipitation on this side of the divide, but it's too far out to get into any details. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1130 PM MDT Sat Oct 22 2022 VFR through Sunday night. Winds will be the story today. SSW winds will turn to WSW before sunrise and increase in speed. By 6 AM they should be gusting around 25 kft, and around 9 AM they should be gusting 35-40 kts at DIA and BJC. APA will see the stronger winds sooner, perhaps as early as 3-4 AM. They will gradually turn from WSW to WNW by the afternoon hours. During the midday to mid-afternoon hours all west airport configurations could be needed. Winds at DIA may be more NW by 3 PM but still gusting around 35 kts. After 6 PM winds should weaken at all the terminals with gusts below 25 kts and even below 20 kts by mid evening, remaining from the WNW. && .FIRE WEATHER... Issued at 159 PM MDT Sat Oct 22 2022 The fire threat will decrease early this evening across the foothills and plains. Critical fire conditions will redevelop on Sunday ahead of a cold front. The most critical area will be over the Palmer Divide and southeast portions of the plains from late Sunday morning through the afternoon. Very dry conditions combined with winds gusts from 40 to 55 mph will occur. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 6 AM MDT Monday for COZ031. Winter Weather Advisory until 6 AM MDT Monday for COZ033-034. Freeze Watch from late Sunday night through Monday morning for COZ038>041-043-045-047. Red Flag Warning from 11 AM to 7 PM MDT Sunday for COZ241- 245>247-249. High Wind Watch from 9 AM MDT Sunday through Sunday afternoon for COZ046-047. && SHORT TERM...RPK LONG TERM...Hiris AVIATION...Schlatter FIRE WEATHER...RPK
Hazardous weather outlook, Oct 22, 10:06 AM MDT, 16 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1006 AM MDT Sat Oct 22 2022 COZ030>051-231615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1006 AM MDT Sat Oct 22 2022 ...Critical Fire Conditions Foothills and Plains this Afternoon... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warm and very dry conditions will prevail again today. Elevated to critical fire weather conditions are expected over much of the area this afternoon with low humidities and gusty winds. Winds will diminish over the plains this evening. Snow showers will increase from west to east across the mountains tonight with heavy snow expected by later tonight over Western Jackson county, including Rabbit Ears pass. High mountain passes are expected to become slick later tonight with icy and snow covered roads. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow will continue across the higher terrain Sunday into Monday morning. The heaviest snow will fall in the Park Range where 6 to 12 inches of snow is expected. Amounts will be lighter across the Front Range mountains with 2 to 8 inches of snow expected there. Mountain passes will be slick or snow-covered which will create hazardous travel conditions. The worst travel conditions will be Sunday morning when snowfall rates could reach up to 2 inches per hour. Gusty winds are also expected Sunday across the plains, with gusts of 45 to 55 mph. The strongest winds will be focused over Elbert and Lincoln counties. The high winds could create areas of blowing dust with travel impacts possible along I-70. The warm and dry conditions along with these strong winds will also create fire weather concerns, with critical fire weather conditions possible Sunday afternoon. Dry but cooler weather is expected through early next week, with only a few mountain snow showers forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:19 PM MDT | Freeze Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 5 more | 19 hr |
Nearby
High Wind Warnings in Colorado, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.